Alert archive / Washington / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 21, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory for winds at Apr 17, 2012, 3:17 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 3:17 PM PDT (22:17 UTC)
- Expired
- Apr 18, 2012, 6:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
090 WHUS76 KSEW 172217 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 317 PM PDT TUE APR 17 2012 PZZ150-153-156-180630- /O.CAN.KSEW.SW.Y.0034.000000T0000Z-120418T0100Z/ /O.NEW.KSEW.SI.Y.0021.120417T2217Z-120418T1300Z/ /O.CAN.KSEW.SC.Y.0964.120418T0100Z-120418T1900Z/ /O.NEW.KSEW.SW.Y.0035.120418T1300Z-120419T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 317 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WIND...SOUTHEAST 15 TO 30 KNOTS TONIGHT. * SWELL...WEST BUILDING TO 10 TO 12 FEET WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ170-173-176-180630- /O.CAN.KSEW.SC.Y.0964.000000T0000Z-120418T1900Z/ /O.NEW.KSEW.SI.Y.0021.120417T2217Z-120418T1300Z/ /O.NEW.KSEW.SW.Y.0035.120418T1300Z-120419T0100Z/ WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 317 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WIND...SOUTHEAST 15 TO 30 KNOTS TONIGHT. * SWELL...WEST 10 TO 12 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-180630- /O.CAN.KSEW.SW.Y.0034.000000T0000Z-120418T0100Z/ /O.NEW.KSEW.SC.Y.0965.120418T0300Z-120418T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 317 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WIND...SOUTHEAST WIND RISING TO 15 TO 25 KNOTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-172330- /O.CAN.KSEW.RB.Y.0016.000000T0000Z-120418T0100Z/ GRAYS HARBOR BAR- 317 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ROUGH BAR. $$ PZZ132>134-180630- /O.NEW.KSEW.SC.Y.0965.120418T0700Z-120418T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 317 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT WEDNESDAY. * WIND AND WAVES...SOUTHEAST WIND RISING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
179 WHUS76 KSEW 180343 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 843 PM PDT TUE APR 17 2012 PZZ132>134-181145- /O.EXT.KSEW.SC.Y.0965.120418T0343Z-120418T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 843 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-181145- /O.CON.KSEW.SI.Y.0021.000000T0000Z-120418T1300Z/ /O.CON.KSEW.SW.Y.0035.120418T1300Z-120419T0100Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 843 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 6 AM TO 6 PM PDT WEDNESDAY... * WIND...SOUTHEAST 15 TO 30 KNOTS TONIGHT. * SWELL...WEST 10 TO 12 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-181145- /O.CON.KSEW.SC.Y.0965.000000T0000Z-120418T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 843 PM PDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
401 WHUS76 KSEW 180940 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 240 AM PDT WED APR 18 2012 PZZ110-181745- /O.NEW.KSEW.RB.Y.0017.120418T1800Z-120419T0200Z/ GRAYS HARBOR BAR- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-135-181745- /O.EXB.KSEW.SC.Y.0965.120418T1800Z-120419T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- PUGET SOUND AND HOOD CANAL- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WIND...WEST TO SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-181745- /O.CON.KSEW.SI.Y.0021.000000T0000Z-120418T1300Z/ /O.EXT.KSEW.SW.Y.0035.120418T1300Z-120419T1300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 AM PDT THURSDAY... * WIND...SOUTHEAST 15 TO 30 KNOTS EARLY THIS MORNING. * SWELL...WEST 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE LIKELY. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ132-181745- /O.EXT.KSEW.SC.Y.0965.000000T0000Z-120419T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING WEST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-181745- /O.CON.KSEW.SC.Y.0965.000000T0000Z-120418T1800Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WIND...SOUTHEAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-181300- /O.CON.KSEW.SC.Y.0965.000000T0000Z-120418T1300Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 240 AM PDT WED APR 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WIND...EAST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory for winds went out at Apr 17, 3:00 PM PDT, 17 minutes earlier.
Area forecast discussion, Apr 17, 3:00 PM PDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT TUE APR 17 2012...CORRECTED LAST PARAGRAPH SHORT TERM
.SYNOPSIS...A FRONTAL SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON
TONIGHT AND WEDNESDAY. HIGH PRESSURE WILL BE OVER WESTERN WASHINGTON
WEDNESDAY NIGHT AND THURSDAY. THE HIGH WILL WEAKEN LATE THURSDAY
ALLOWING A FRONTAL SYSTEM TO REACH THE AREA BY THURSDAY NIGHT AND
FRIDAY FOR MORE LIGHT RAIN. HIGH PRESSURE WILL LIKELY PROVIDE DRY
AND WARMER WEATHER FOR THE WEEKEND.
&&
.SHORT TERM...LIGHT RAIN DEVELOPED ON THE COAST THIS AFTERNOON AS
EXPECTED WITH THE COASTAL RADAR SHOWING SOME RETURNS PUSHING INTO
THE INTERIOR. MOST OF THIS IS LIGHT PRECIPITATION NOT REACHING THE
GROUND AS NO OBS ARE REPORTING RAIN YET. HOWEVER...AS THE AIR MASS
MOISTENS UP THIS AFTERNOON SPOTTY LIGHT RAIN SHOULD START TO FALL
AROUND THE AREA. RAIN WILL INCREASE ACROSS THE ENTIRE AREA THIS
EVENING AS THE MAIN FRONTAL BAND SLOWLY PUSHES INTO WRN WA. RAIN
WILL CONTINUE MOST THE NIGHT...THEN BECOME SHOWERY BEHIND THE FRONT
LATE TONIGHT AND WEDNESDAY.
THE BURST OF ONSHORE FLOW WILL BE BRIEF SO NOT MUCH MORE THAN A FEW
INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS. SNOW LEVELS WILL FALL
TO AROUND 3500 FEET SO SOME OF THE PASSES MY GET A LITTLE SNOW BUT
NO MAJOR TRAVEL PROBLEMS EXPECTED. IT WILL BE BREEZY ACROSS PUGET
SOUND WITH HIGHS STUCK IN THE MID 50S UNDER MOSTLY CLOUDY SKIES.
SHOWERS DECREASE WEDNESDAY EVENING THEN DRY WEATHER IS EXPECTED LATE
WEDNESDAY NIGHT THROUGH MOST OF THURSDAY. WRN WA WILL REMAIN BETWEEN
WEATHER SYSTEMS WITH BRIEF HEIGHT RISES RESULTING A FEW DEGREES OF
WARMING AND SOME PARTIAL SUNSHINE. MODELS ARE STILL NOT ALL IN
AGREEMENT ON THE ONSET OF RAIN WITH THE NEXT SYSTEM. THE NAM-12
BRINGS RAIN INLAND BY MID-LATE AFTERNOON THURSDAY WHILE THE ECMWF
HOLD RAIN OFF UNTIL AFTER 00Z (5PM). DECIDED TO TREND THE FORECAST
DRY FOR MOST THE AREA LATE WEDNESDAY NIGHT AND THURSDAY. BUT DO
BRING IN LOW POPS THURSDAY AFTERNOON...HIGHEST FURTHER W TOWARD THE
COAST.
THERE IS ANOTHER SHOT OF RAIN WITH THIS FRONTAL SYSTEM THURSDAY
NIGHT THEN SHOWERS ON FRIDAY. AGAIN...THIS SYSTEM IS PROGRESSIVE
ENOUGH SO THAT NOT MORE THAN A FEW INCHES OF SNOW IN THE MOUNTAINS
IS EXPECTED. SOME PREVIOUS RUNS HAD SHOWN A MORE VIGOROUS SYSTEM BUT
MODELS APPEAR TO BE BACKING OFF ON THE QPF AND OVERALL STRENGTH OF
THE FRONTAL SYSTEM. ONSHORE FLOW WILL WEAKEN IN THE AFTERNOON ALONG
WITH PARTIAL SUNSHINE AS WELL. DAYTIME HIGHS MAY WARM FEW DEGREES
TOWARD 60. STILL CANNOT RULE OUT SOME STRAY AFTERNOON SHOWERS DUE TO
DIURNAL INSTABILITY.
.LONG TERM...GLOBAL MODELS ARE IN GOOD AGREEMENT ON BUILDING A
STRONG FOUR CORNERS HIGH PRESSURE SYSTEM THAT WILL EXTEND NWD TO
ENCOMPASS THE ENTIRE WRN U.S. INCLUDING WRN WA. THE 12Z ECMWF BUILDS
500 MB HEIGHTS TO ABOUT 5700M WHICH MEANS ABSENT ONSHORE FLOW OR
SEA-BREEZE EFFECTS...LOW 70S ARE NOT OUT OF THE QUESTION. MODEL RUNS
THE PAST FEW DAYS HAVE NOT BEEN VERY CONSISTENT SO I LEFT 60S IN THE
FORECAST BUT DID DRY OUT THE WEATHER. IF MODELS CONTINUE THE STRONG
RIDGE THEN HIGH TEMPS MAY NEED TO BE BOOSTED. THIS PATTERN SHOULD
CONTINUE INTO SUNDAY. MODELS DO HINT AT A BIT MORE MOISTURE BRUSHING
BY THE AREA
&&
.AVIATION...FRONT OFFSHORE REACHING THE COAST AROUND 12Z...KSEA
15Z...CASCADES BY 18Z. RAIN OUT AHEAD OF THE FRONT ALREADY STARTED
ALONG THE COAST AT 21Z WITH CEILINGS LOWERING QUICKLY DOWN TO NEAR
3000 FEET. CEILINGS OVER THE INTERIOR IN THE 6000 TO 8000 FOOT RANGE
AT 21Z WILL CONTINUE TO LOWER DOWN TO NEAR 4000 FEET BY THE TIME THE
RAIN STARTS IN THE 00Z-03Z WINDOW. CEILINGS CONTINUING TO LOWER
DURING THE EVENING HOURS INTO EARLY WEDNESDAY MORNING BOTTOMING OUT
IN THE 1500 TO 2500 FOOT RANGE IN THE EARLY MORNING HOURS ON
WEDNESDAY. CEILINGS IMPROVING POST FRONTAL BACK UP INTO THE 4000 TO
5000 FOOT RANGE BY WEDNESDAY AFTERNOON. BREEZY CONDITIONS JUST AHEAD
OF THE FRONT ALL AREAS AND BEHIND THE FRONT WEDNESDAY MORNING OVER
THE INTERIOR.
KSEA...SOUTHERLY WIND 4 TO 8 KNOTS WITH CEILINGS LOWERING DOWN TO
NEAR 4000 FEET THIS EVENING AND DOWN TO NEAR 2500 FEET BY MIDNIGHT.
CEILINGS REMAINING AROUND 2000 FEET UNTIL THE FRONT PASSES WEDNESDAY
MORNING. SOUTHERLY WINDS INCREASING OT 10 TO 15 KNOTS WITH GUSTS 20
TO 25 KNOTS BEHIND THE FRONT WEDNESDAY MORNING. FELTON
&&
.MARINE...A FRONTAL SYSTEM WILL BRING SMALL CRAFT ADVISORY WINDS
MOST WATERS TONIGHT AND EARLY WEDNESDAY. THE FRONT WILL BE EAST OF
THE WATERS BY 15Z WEDNESDAY. SURFACE HIGH PRESSURE BUILDING OVER THE
AREA BEHIND THE FRONT WEDNESDAY AFTERNOON WITH WINDS EASING. NEXT
FRONT ARRIVING THURSDAY NIGHT/FRIDAY MORNING BUT THE PARENT LOW WILL
BE NORTHWEST OF HAIDA GWAII SO ONLY EXPECTING ANOTHER ROUND OF SMALL
CRAFT ADVISORY WINDS WITH THE FRONT. SURFACE HIGH PRESSURE BUILDING
INTO THE AREA FOR THE WEEKEND WITH FAIRLY LIGHT WINDS FORECAST.
FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY ALL WATERS EXCEPT CENTRAL STRAIT AND PUGET
SOUND AND HOOD CANAL.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD VISIT...
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:34 AM PDT | Small Craft Advisory | SEW | 13 hr | |
| Apr 17, 3:17 PM PDT | Small Craft Advisory | SEW | 20 hr | |
| Apr 17, 3:17 PM PDT | Small Craft Advisory for Hazardous Seas | SEW | 36 hr |
Nearby
Small Craft Advisory for Windses in Washington, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.